Skip to content


  • Research Article
  • Open Access

On discrete analogues of nonlinear implicit differential equations

Advances in Difference Equations20062006:043092

  • Received: 16 February 2005
  • Accepted: 27 September 2005
  • Published:


This paper deals with some classes of nonlinear implicit difference equations obtained via discretization of nonlinear differential-algebraic or partial differential-algebraic equations. The unique solvability of discretized problems is proved and the compatibility between index notions for nonlinear differential-algebraic equations and nonlinear implicit difference equations is studied.


  • Differential Equation
  • Partial Differential Equation
  • Ordinary Differential Equation
  • Functional Analysis
  • Functional Equation


Authors’ Affiliations

Department of Mathematics, Vietnam National University, Hanoi, Vietnam


  1. Anh PK, Du NH, Loi LC: Connections between implicit difference equations and differential-algebraic equations. Acta Mathematica Vietnamica 2004,29(1):23–39.MathSciNetMATHGoogle Scholar
  2. Anh PK, Yen HTN: On the solvability of initial-value problems for nonlinear implicit difference equations. Advances in Difference Equations 2004,2004(3):195–200. 10.1155/S1687183904402015View ArticleMathSciNetMATHGoogle Scholar
  3. Bakhvalov NS, Zhidkov NP, Kobel'kov GM: Numerical Methods. Nauka, Moscow; 1987:599.MATHGoogle Scholar
  4. Berger MS: Nonlinearity and Functional Analysis. Lectures on Nonlinear Problems in Mathematical Analysis, Pure and Applied Mathematics. Academic Press, New York; Harcourt Brace Jovanovich, London; 1977:xix+417.Google Scholar
  5. Griepentrog E, März R: Differential-Algebraic Equations and Their Numerical Treatment, Teubner Texts in Mathematics. Volume 88. BSB B. G. Teubner, Leipzig; 1986:220.MATHGoogle Scholar
  6. Loi LC, Du NH, Anh PK: On linear implicit non-autonomous systems of difference equations. Journal of Difference Equations and Applications 2002,8(12):1085–1105. 10.1080/1023619021000053962MathSciNetView ArticleMATHGoogle Scholar
  7. Lucht W, Debrabant K: On quasi-linear PDAEs with convection: applications, indices, numerical solution. Applied Numerical Mathematics 2002,42(1–3):297–314.MathSciNetView ArticleMATHGoogle Scholar
  8. Lucht W, Strehmel K, Eichler-Liebenow C: Indexes and special discretization methods for linear partial differential algebraic equations. BIT 1999,39(3):484–512. 10.1023/A:1022370703243MathSciNetView ArticleMATHGoogle Scholar
  9. März R: On linear differential-algebraic equations and linearizations. Applied Numerical Mathematics 1995,18(1–3):267–292.MathSciNetView ArticleMATHGoogle Scholar
  10. Ortega JM, Rheinboldt WC: Iterative Solution of Nonlinear Equations in Several Variables. Academic Press, New York; 1970:xx+572.MATHGoogle Scholar


© P. K. Anh and L. C. Loi. 2006

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.